Get your Health question answered in 3 easy steps

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have uti caused by klebsiella pneumonia. Allergic to penicillin. Suggest some medication

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Mon, 31 Dec 2012 in Urinary and Bladder Problems
Question: I have a uti caused by klebsiella pneumonia. The sensitivity test showed the highest number of 32 next to nitrofurantoin. The next highest number was 4 for ampicillin. What is the drug of choice an I am allergic to all penicillin drugs
doctor
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello,
Thanks for the query.
Ideally you should have sent the entire sensitivity report but going by the information provided by you,NITROFURANTOIN is the ideal choice as it is very good urinary antibiotic.
I hope to have answered your query however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on Beta-lactam antibiotics

doctor1 MD

Hello, I had a tooth extraction about 3 days ago and was given amoxicillin . The tooth is gone, but was infected before they pulled it at the dentist . The tooth was grey before they pulled it and i was in a lot of pain. Since the last 24 hours i...

doctor1 MD

Diagnosed with tonsillitis . Been on penecillan for 5 days. Feel very lightheaded and restless legs?? Is this normal

doctor1 MD

My 6 year old daughter has a double ear infection and is on Azithromicyn, 3rd dose this morning. She still presents with a fever of 102+/- deg but now has very cold hands. We thought we had enough to worry about. Trying to help clear her Eust....